Q. I am having some dark marks on my stomach. Do I need surgery for this?

Answered by
Dr. Shanza Ikram
and medically reviewed by iCliniq medical review team.
Published on Oct 22, 2019

Hello doctor,

I had marks on my stomach for the past six months. I am scared that they will spread and never go away. I consulted a dermatologist, and she said it is noncancerous. Do I need to get surgical treatment for this? I have been applying steroids for the last two months but no changes. Please help.

Dr. Shanza Ikram

Dermatology
#

Hello,

Welcome to icliniq.com.

I have gone through your case. In my opinion, the dark marks on your stomach are post-inflammatory hyperpigmentation or lichen planus. It does not require surgical intervention at all. But it is important to know if other body areas are also involved. Did you have any other previous lesions in the same area? Did you ever have pustules or any itching or burning symptoms? If you do not have any symptoms, then relax, it may regress after some time.

Regarding treatment steroid alone is also fine. But treatment applying a mixture of 1 % Hydrocortisone cream with 2 % of hydroquinone at night for three weeks will also help. But it may take a prolonged duration to cure.

I hope this helps.

Thank you doctor,

There is no itching or burning sensation. If I do the proposed treatment, will they eventually fade out? Or will the dark marks stay forever? Are these marks permanent? Have you seen other cases where marks fade out? Do you think, in my case, will the marks fade out?

Dr. Shanza Ikram

Dermatology
#

Hello,

Welcome back to icliniq.com.

I can understand your concern. I have seen many cases getting fade out. But the process is slow and can take four to five months. Unfortunately, they may not disappear completely. However, they will get lighten, and you will not appreciate them immediately.

With previously described treatment, the process of recovery will speed up. Remember to apply the mixture at night only at the dark spots. Do not rub on the whole stomach. As we have to lighten the dark spots so that it can become equivalent to the surrounding skin.

I hope this helps.

Also Read Answers From:

Related Questions & Answers


Will scar revision work give me a virtually invisible scar?

Query: Hi doctor,I have been bitten by a dog three months ago. I have multiple scars but the worst one is above the upper lip. Unfortunately, I went to a dermatologist recommended by family and he insisted to apply Yag Laser at 55 days post-bite. I asked if it was not too soon but he said it was harmless a...  Read Full >>


Dr. Pavan N Murdeshwar
Cosmetologist, General Surgeon, Plastic Surgeon

Answer: Hello, Welcome to icliniq.com. First of all, sorry for the unfortunate events you are going through. I have seen your pictures (attachment removed to protect patient identity). The first scar was definitely a small linear one which could have been corrected by few non-interventional methods than t...  Read Full

Will a curling iron leave a burn scar?

Query: Hello doctor,I burned myself with a curling iron. It did not appear bad at first but a scab is forming. Will the burn leave a scar?  Read Full >>


Answer: Hello, Welcome to icliniq.com. I have gone through the clinical images (attachment removed to protect patient identity). It appears to be a superficial burn but there is a risk of a superficial scar. It will not be very prominent and can go with time as you grow. I suggest you apply some ointment...  Read Full

I have rash on penis that is painful after sex. Kindly advise.

Query: Hello doctor, I have a rash on my penis. I had a biopsy done and the doctor told me it showed nothing on it. It is just vibrant and red and can be painful after sex or masturbating.  Read Full >>


Dr. Kakkar
Dermatologist, HIV AIDS Specialist, Venereologist

Answer: Hello, Welcome to icliniq.com. It could be psoriasis or lichen planus (attachment removed to protect patient identity). Does it itch?. Though you may use a moderately potent topical steroid like Fluticasone propionate or Triamcinolone acetonide for it but I suggest you to try Tacrolimus 0.1 % oint...  Read Full

Popular

Popular

Ask your health query to a doctor online?

Ask a Dermatologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.